Alert archive / Pennsylvania / Wind Advisories in 2025
Wind Advisory 4, NWS State College, PA
NWS State College, PA issued this wind advisory at Feb 13, 2025, 4:31 PM EST for 9 counties in Pennsylvania. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2025, 4:31 PM EST (21:31 UTC)
- Expired
- Feb 13, 2025, 10:00 PM EST
- In force
- 5 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, Schuylkill County, PA, York County, PA
The radar
The State College radar (KCCX), 125 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 416 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 482 m²/s²
- 0-3 km storm-relative helicity
- 532 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
990 WWUS71 KCTP 132131 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 431 PM EST Thu Feb 13 2025 PAZ036-056>059-063>066-140300- /O.NEW.KCTP.WI.Y.0004.250213T2131Z-250214T0300Z/ Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- Including the cities of Lebanon, Harrisburg, Lancaster, Carlisle, Chambersburg, Hershey, York, Pottsville, Newport, and Gettysburg 431 PM EST Thu Feb 13 2025 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West-northwest winds 20 to 25 mph with gusts up to 50 mph. * WHERE...Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon, Perry, Schuylkill, and York Counties. * WHEN...Until 10 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. For high wind safety and preparedness information, visit weather.gov/wind. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Lambert/Howard/Beaty
1 follow-up statement
272 WWUS71 KCTP 140258 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 958 PM EST Thu Feb 13 2025 PAZ036-056>059-063>066-140400- /O.EXP.KCTP.WI.Y.0004.000000T0000Z-250214T0300Z/ Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- Including the cities of Gettysburg, York, Pottsville, Lancaster, Hershey, Lebanon, Carlisle, Harrisburg, Newport, and Chambersburg 958 PM EST Thu Feb 13 2025 ...WIND ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... Wind gusts will slowly decrease overnight into Friday morning. Wind gusts up to 40 mph will still be possible for the next couple of hours. $$ For more information from the National Weather Service visit weather.gov/StateCollege Beaty/Lambert
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Feb 13, 2:27 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Feb 13, 2:27 PM EST, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service State College PA 227 PM EST Thu Feb 13 2025 .SYNOPSIS... Cold and blustery conditions will cover Central Pennsylvania tonight and Friday. Winds will gust in excess of 44 mph in some areas through this evening. It will remain gusty on Friday as high pressure builds into the region. Strengthening low pressure approaching from the Ohio Valley will lift across Pennsylvania Sunday, with another widespread wintry mix of snow, sleet, freezing rain and rain expected Saturday into Sunday. Some of the rain may be locally heavy as well, causing rising on smaller creeks and streams. A blast of arctic air follows this weekend's storm for Monday. && .NEAR TERM /THROUGH TONIGHT/... Cold front exiting to the east at mid afternoon with strong gusty west winds surfacing along and west of RT 11/15 currently, and soon to reach my eastern zones. Gusts over 40 mph will be felt as colder air pours in, and should continue into this evening. slicing into my northwest zones with light rain advancin Flurries and lake enhanced snow showers have sprouted as expected in west to east oriented bands, with flurries extending well east of the Allegheny Plateau intot he Central Mountains. CAMs still indicate potential for a few heavier snow showers or squalls between 02-05Z across the WC/NW Mtns associated with steep lower tropospheric lapse rates and the passage of the upper trough. Model qpf indicates any accums will generally be <1 inch, but could exceed this locally with persistent training. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... Blustery conditions continue Friday with temperatures struggling to exceed freezing over the northern 2/3 of central PA, all thanks to 1035+mb area of high pressure moving over the region. Mixing down model 900mb temps of around -10C supports Maxtemps ranging from the 20s over the Alleghenies, to the mid 30s in the Lower Susq Valley. Fair weather and light wind should last into Friday night associated with the retreating high pressure. However, model RH profiles indicate thickening high clouds ahead of a warm front entering the Ohio Valley, which should keep temps from falling too far. Eyes quickly turn to the next in the seemingly endless train of systems, slated to arrive late Friday night and Saturday. Latest guidance is persistent in phasing a southern stream shortwave with the northern branch over the Midwest this weekend, with low pressure lifting northeastward out of the Miss Valley Sat night, then across PA on Sunday. This low track, along with lack of a blocking high to the northeast, will make for another messy storm system, with snow breaking out across central and northern PA by Saturday morning, with rain or freezing rain to start across the south. Transition to sleet and freezing rain again is expected by Saturday afternoon and to plain rain late Saturday night into Sunday morning. Heaviest precipitation with this system falls as plain rain ahead of the cold front on Sunday. EPS prob charts still indicate most likely snow totals by Sat night ranging from <1 inch over Southern PA, to 2-3 inches over the N Mtns. Model soundings still indicate potential for a period of fzra Sat and Sat night, with a tenth of an inch or more being possible across central and northern areas on top of a few inches of snow. Ensemble mean rainfall of near 1 inch will likely be insufficient to cause significant flooding (even with snowmelt) based on latest headwater guidance. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... Steady pcpn with weekend system will be or should have transitioned to lingering snow showers, mainly over the NW mountains and Laurel Highlands. There is a high degree of certainty in blustery and cold conditions arriving Sunday night into Monday, with strong gradient winds behind the surface low. Very cold, and expectedly dry weather, extends into mid week with widespread single digit minimum temps as Arctic high pressure builds across the northeast/Mid Atlantic. The next weather wrinkle is a surface low forecast to move from the Gulf coast Wednesday to the Carolina coast Thursday morning. This could produce snow over parts of PA starting next Wednesday and continuing into Thursday, well to the north of system. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... General improvement expected to continue through the afternoon in the wake of a cold front, with VFR conds at most if not all airfields by 00Z Friday. Only active precipitation is expected at BFD and possibly JST. Winds have turned northwesterly at all western and central TAF sites with a moderate breeze and gusts of 30-40kts. These conds will reach the eastern airfields, IPT, MDT and LNS by 21-22Z. Gusty winds will continue overnight creating some LLWS at times. Outlook... Fri...No sig wx expected. Sat...Rain/snow/low cigs possible, mainly PM. Sun...AM rain/low cigs likely, snow possible NW Mtns. Becoming windy toward evening with snow showers W Mtns. Mon...Post cold front. Sub VFR cigs and SHSN BFD/JST. Gusty northwest winds. Tue...Generally VFR and breezy. Isold SHSn vicinity BFD. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...DeVoir/Fitzgerald NEAR TERM...DeVoir/Fitzgerald SHORT TERM...DeVoir/Fitzgerald LONG TERM...DeVoir/Gartner AVIATION...Gartner/Bowen
Hazardous weather outlook, Feb 13, 4:11 AM EST, 12 hours 20 minutes before
Hazardous Weather Outlook National Weather Service State College PA 411 AM EST Thu Feb 13 2025 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-140915- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 411 AM EST Thu Feb 13 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong winds with gusts to 50 mph are possible Sunday night into Monday, along with sub-zero wind chills over the northern part of Pennsylvania. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.